MAUDE Adverse Event Report: ARTHREX, INC. BURR, ROUND, 8 FLUTE 5.0MM X 13CM; BURR,SURGICAL

ARTHREX, INC. BURR, ROUND, 8 FLUTE 5.0MM X 13CM; BURR,SURGICAL
Model Number BURR, ROUND, 8 FLUTE 5.0MM X 13CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an ankle joint surgery the shaver runs with 6800 rotations and then metal abrasion was produced.The metal abrasion was flushed out of the patient.There was no harm for patient, operator or third party.The surgery was finished successfully the same device was used anyway.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6.Complaint is confirmed.Visual inspection revealed abrasions along the inner face and outer face of the outer shaft.Functional testing was performed by testing the device on multiple settings and no issues were found with the functionality of the device.The most likely cause of the reported failure can be attributed to use error due to prying/leveraging the device while in use.Per dfu-0215 section f.Precautions 7.Excessive "side-loading" on the device during use does not improve cutting performance and in extreme cases will cause irreversible damage to the device.

Brand Name
BURR, ROUND, 8 FLUTE 5.0MM X 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18141810
Report Number1220246-2023-08752
Device Sequence Number15449154
Product Code GFF
UDI-Device Identifier00888867043879
UDI-Public00888867043879
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, ROUND, 8 FLUTE 5.0MM X 13CM
Device Catalogue NumberAR-8500RBE
Device Lot Number15004931
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown